Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 8, 2000, 3:25 PM CDT for Washburn County, Wisconsin. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2000, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 8, 2000, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Washburn County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:20 PM CDT | Thunderstorm Wind 52 M | Sarona, WI | Several trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2243 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
950 WUUS53 KDLH 082026 SVRDLH MNC115-WIC013-031-129-082130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 325 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BURNETT COUNTY IN WISCONSIN SOUTHERN DOUGLAS COUNTY IN WISCONSIN NORTHERN WASHBURN COUNTY IN WISCONSIN NORTHEAST PINE COUNTY IN MINNESOTA * UNTIL 430 PM CDT * AT 325 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLOVERTON...OR ABOUT 32 MILES EAST OF HINCKLEY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COZY CORNER AROUND 330 PM CDT DAIRYLAND AROUND 340 PM CDT GORDON AROUND 415 PM CDT DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ TAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
200 PM CDT SAT JUL 8 2000
SEVERE WEATHER IS THE MAIN FOCUS FOR TONIGHT.
THINGS ARE COMING TOGETHER FOR A FAIRLY WIDESPREAD SEVERE WEATHER
EVENT ACROSS THE AREA. SPC MODERATE RISK AREA RUNS FROM WALKER TO
DLH TO RHI. AGREE THAT THIS AREA LOOKS FAVORABLE FOR WIDESPREAD
SEVERE. ISOLATED STORM NOW FIRING IN THE WARM SECTOR MAY NOT BE ABLE
TO GET GOING RIGHT AWAY...BUT MOISTURE CONVERGENCE AND MOISTURE
POOLING IN THE VICINITY OF THE WARM FRONT SHOULD ENSURE A BUSY
NIGHT. LONG-LIVED SUPERCELLS REMAIN A DISTINCT POSSIBILITY.
WILL GO WITH THE ETA...WHICH INITIALIZED THE BEST THIS MORNING.
ETA/MESO APPEAR TO HAVE A FAIR HANDLE ON THE AREA OF CONVECTION. ETA
FORECASTS A SURGE OF HIGH PW AIR (1.88 INCH) TO LIFT NORTHWARD WITH
THE FRONT THIS EVENING AS LLJ INCREASES IN THE VICINITY OF THE FRONT.
LIFT FROM RIGHT ENTRANCE OF UPPER LEVEL JET AND WEAK PVA SHOULD ALSO
PROVIDE NECESSARY LIFT FOR SEVERE WEATHER OUTBREAK. THE AIR SOUTH OF
THE FRONT IS EXTREMELY UNSTABLE...WITH LI OF -12C ON MSAS AND
WEAKENING CAP.
WILL CARRY THE SEVERE WORDING INTO THE EVENING AND ELABORATE ON MAIN
THREATS. NEXT PROBLEM IS FLASH FLOODING POTENTIAL. STILL SOME
QUESTION AS TO WHETHER BRD AREA WILL RECEIVE SUBSTANTIAL RAIN
TONIGHT. AREAS JUST NORTH OF THERE REMAIN SATURATED FROM NEARLY 4
INCHES OF RAIN LAST NIGHT...AND WITH LOW FFG VALUES...DECIDED TO
CARRY IT THIS FAR WEST. MUCH OF NW WISCONSIN HAS A PRETTY SERIOUS
THREAT OF FLOODING. MANY AREAS RECEIVED HEAVY RAIN LAST NIGHT AND THIS
MORNING WITH SOME MINOR FLOODING ALREADY FROM THE PREVIOUS EVENT.
WILL ALSO ISSUE A FLASH FLOOD WATCH FOR MUCH OF THIS AREA.
THINGS IMPROVE AFTER TONIGHT...WITH DRY NORTHEASTERLY FLOW
PREVAILING. MAINLY PARTLY TO MOSTLY SUNNY SKIES.
ETA SURFACE TEMP FORECASTS APPEAR REASONABLE...AND HAVE FAVORED OVER
FWC/MAV TEMPS.
.DLH...FLASH FLOOD WATCH MN ZONES 33>36 AND 38...WI ZONES 3...4
AND 6>9 TONIGHT.
DAPIn the hours before
Special weather statement, Jul 8, 9:30 AM CDT, 5 hours 55 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 930 AM CDT SAT JUL 8 2000 ...SLIGHT RISK OF SEVERE WEATHER TODAY AND THIS EVENING... THREAT... LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. DISCUSSION... A WARM FRONT STRETCHING FROM CENTRAL MINNESOTA INTO CENTRAL WISCONSIN WILL CONTINUE TO LIFT SLOWLY NORTHWARD DURING THE DAY. THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY ALONG AND JUST NORTH OF THE FRONT...BUT THE EXTREMELY UNSTABLE AIR WILL REMAIN JUST SOUTH OF THE FRONT. SEVERE THUNDERSTORMS ARE EXPECTED TO FIRE UP IN THE VICINITY OF THE FRONT AS THE ATMOSPHERE BECOMES EVEN MORE UNSTABLE IN THE AFTERNOON. THE ENTIRE PORTION OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN IS IN THE RISK FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT. UPDATES WILL BE ISSUED LATER TODAY IF A MORE WIDESPREAD EVENT APPEARS LIKELY. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. DAP
Special weather statement, Jul 8, 11:45 AM CDT, 3 hours 40 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1145 AM CDT SAT JUL 8 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN TODAY... THREAT... LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. DISCUSSION... THE STORM PREDICTION CENTER HAS UPGRADED THE SLIGHT RISK OF SEVERE THUNDERSTORMS TO A MODERATE RISK FROM EAST CENTRAL MINNESOTA INTO NORTHWESTERN WISCONSIN. THIS RISK AREA IS GENERALLY SOUTH OF A LINE FROM WALKER TO DULUTH TO RHINELANDER. THIS INCLUDES THE CITIES OF WALKER...BRAINERD...AITKIN...DULUTH...SUPERIOR...PINE CITY...SPOONER...HAYWARD AND PARK FALLS. THE REMAINDER OF THE AREA REMAINS IN THE SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. IT NOW APPEARS LIKELY THAT A SIGNIFICANT AND MORE WIDESPREAD SEVERE WEATHER EVENT WILL OCCUR ACROSS THE MODERATE RISK AREA. A WARM FRONT INCHING SLOWLY NORTHWARD THROUGH CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL BE THE MAIN FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. WITH HUMIDITY MORE CHARACTERISTIC OF THE TROPICS...AS WELL AS TEMPERATURES IN THE 90S SOUTH OF THE FRONT...THE ATMOSPHERE WILL BE FAIRLY EXPLOSIVE. LONG-LIVED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL WILL BE THE RESULT. A FEW TORNADOES MAY ALSO DEVELOP IN THIS AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER WATCHES MAY BE ISSUED THIS AFTERNOON AND OVERNIGHT. IF YOU HAVE OUTDOORS PLANS...YOU MAY WANT TO START THINKING ABOUT SAFETY PLANS NOW. THE TYPE OF THUNDERSTORMS EXPECTED WITH THIS EVENT CAN BE ESPECIALLY DESTRUCTIVE...AND SHOULD NOT BE TAKEN LIGHTLY. SPOTTER ACTIVATION... SPOTTER ACTIVATION APPEARS LIKELY LATER TODAY AND TONIGHT. DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:15 PM CDT | Severe Thunderstorm Warning | DLH | Price | 45 min |
| Jul 8, 3:25 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas | 65 min |
| Jul 8, 4:44 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 61 min |
| Jul 8, 5:12 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 63 min |
| Jul 8, 5:16 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 59 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 61 min |
| Jul 8, 6:05 PM CDT | Flash Flood Warning | DLH | Sawyer, Washburn | 115 min |
| Jul 8, 6:09 PM CDT | Tornado Warning | DLH | Burnett | 36 min |
| Jul 8, 6:45 PM CDT | Tornado Warning | DLH | Burnett | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.